MAUDE Adverse Event Report: COVIDIEN GIENTRI PORT WITH ENFIT CONNEC; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN GIENTRI PORT WITH ENFIT CONNEC; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 771111E
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the purple enfit port broke off while a nurse was screwing the syringe on to flush medications.There was no patient harm.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.However, as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.One decontaminated sample was received at the manufacturing site for the investigation.The sample arrived without the original package or lot number.Sample analysis was performed.As part of the analysis, the sample was visually inspected and the enfit connector was observed to be broken; part of the purple connector separated from the blue body.The case was reviewed with the multifunctional team.All process and controls were found properly followed, including sub-assemblies and finished product.There were no abnormal conditions found that could trigger the reported condition.In addition, the condition has not been reported to be present in the past and the current process is running according to approved specifications.During the investigation and with the intention of reproducing the reported issue, two conditions were evaluated: a sample from the current process was used, to which a 60ml syringe was connected to simulate use; the syringe was connected and disconnected several times trying to turn the assembly in an exaggerated way, but the reported condition was not reproduced.Another sample was used, to which a 60ml syringe was placed on and it was dropped from a height of approximately 36".In this simulation, the reported issue was reproduced.Based on all available information, a definitive root cause could not be determined at this time.However, the most probable root cause was determined to be user misuse as the reported condition does not appear to be manufacturing related.As a result, corrective action will be limited to manufacturing awareness at this time.We will continue to monitor the process for any adverse trends that require immediate attention.This complaint will be used for tracking and trending purposes.

Brand Name
GIENTRI PORT WITH ENFIT CONNEC
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key11941314
Report Number9612030-2021-02927
Device Sequence Number17200335
Product Code PIF
UDI-Device Identifier10884521582750
UDI-Public10884521582750
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number771111E
Device Catalogue Number771111E
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date10/21/2021
Patient Sequence Number1